Advertisement
News
Advertisement

AstraZeneca Sued Over Alleged Nexium Injuries, According to The Gibson Law Firm

Tue, 04/19/2011 - 8:39am
Bio-Medicine.Org

HOUSTON, April 19, 2011 /PRNewswire/ -- An Ohio woman suffered bone deterioration and broken bones because of hidden risks with pharmaceutical giant AstraZeneca's acid reflux drug Nexium, The Gibson Law Firm alleges in a lawsuit filed today in Texas federal court.

Filed in the U.S. District Court in Houston, the lawsuit alleges 58-year-old Ginny Begin, of Toledo, Ohio, suffered serious bone deterioration after taking Nexium on a daily basis between 2003 and early 2011.

In March, the FDA issued a safety alert stating use of prescription "PPI's," including Nexium, results in an increased risk of fractures. PPI's are prescription-strength proton pump inhibitors. In May 2010, the FDA mandated manufacturers of PPI's such as Nexium to include safety information and warnings about the increased risk of osteoporosis and fractures associated with PPIs.

The lawsuit alleges, "[A]s early as 2006, studies found PPI's, by reducing hydrochloric acid in the stomach, interfere with the body's ability to absorb calcium, thus speeding up bone loss and leading to an increased number of fractures. In total, six studies have found the risk of fracture significantly increased for those patients over 50 years of age who took a prescription-strength PPI, like Nexium, or who took any PPI regularly for more than one year. Specifically, use of PPI's increases the risk of fractures in women up to 34 percent."

According to the complaint, Begin snapped a leg bone (left fibula) in July 2005 while walking. In June 2007, the same bone in Begin's leg and three bones in her ankle broke as she walked down stairs.

Jason A. Gibson of The Gibson Law Firm in Houston represents Begin. He stated, "Despite knowing Nexium causes bones to severely deteriorate and br

'/>"/>

SOURCE

Topics

Advertisement

Share this Story

X
You may login with either your assigned username or your e-mail address.
The password field is case sensitive.
Loading